Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi Everyone,

So I have a bit of a complex question.

I am in my fourth month of accutane and am in South Korea. Since the pharmaceutical policy here is different, I did not have to take a pregnancy check and my cholesterol levels are never checked. The doctor could only speak limited English and wanted to have me on accutane for 3 months at 10 mg per day once a day. As my acne had not yet cleared up at my last check up, he prescribed another month to me but still at the 10 mg dosage. I am about 130 lbs so 58 kg and everywhere I read, the recommended dosage is 30-60 mg according to my weight.

My acne seems to go in cycles. It gets better then it gets worse- usually around my period (which has always been the case). I did not have to take birth control before but have decided to start this month to see if it helps a little more. I cannot communicate very well with my doctor but suspect he just ushers me in and out of the office as quickly as he can. My most recent breakout has been horrible- all over my cheeks where I never used to get pimples. My skin is different from the accutane and isn't healing well and I confess, I am a bit of a picker (I know, I need to stop). So, I have been getting these huge red patches where old pimples were and new pimples make them impossible to heal. I thought by four months I would be much better and am getting so frustrated. Still, I am committed to getting rid of this problem for good- whatever it takes.

My primary concern however is the dosage. Is it enough? The only real side effect I have is chapped lips and even that isn't that bad.

All and any feedback is greatly appreciated. Thanks!

Share this post


Link to post
Share on other sites

10mg/day averages to just under 0.2mg/kg/day, an admittedly low dose by anyone's standards (though perhaps effective for some). Though it's true the length of time between the "initial breakout" phenomenon and progressive improvement varies tremendously between patients, 4 months would be pushing the envelope here; you might do better to ask for a increase in dose (2.5-3mg/kg/day would appear reasonable) in order to properly address your active acne. You should be aware - though it seems you already are - that with higher doses come more exaggerated adverse effects; the chapped lips you have now can easily become cracked and scabbed if due diligence isn't taken to ensure adequate moisturization.

Hope it works out for you!

Edited by roxanol

Share this post


Link to post
Share on other sites

Thanks, I went to a different doctor today with a Korean friend in tow to translate. I am going to go on to 20 then 30 mg. Fingers crossed!

This is much better. Low dose is great (little to no side effects) but if it is your first time 10mg/day might not be enough for hormonal acne which is what it sounds like you have. After a few months on 20-30mg/day, you might be able to go back to 10mg.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×